... and have never gone to an NA meeting(BIG MISTAKE). Little background info... took my first pill ever at 41 and found it took away my depression and made me happy, and so it was a downward spiral from there. Hid my addiction for 3 years from everyone and finally decided to get off this rollercoaster and go to rehab. Told my family and they were VERY supportive, including my husband who was SHOCKED at first ,then angry and finally behind me 100 percent. Only spent two weeks in rehab, got the swine flu while I was there and needed to come home. Thought I had all the tools I needed to NEVER go back but I have been off and on with the vicodin in some form for the past year with no one knowing. Most clean time I had was from July to december when I got sick and requested Tussionex. Two weeks later I started with vicodin for knee pain. I am out of pills now and am dreading the horrible physical feeling and terrible emotional emptiness. I know I need to go to meetings but any words of encouragement would be greatly appreciated. Thanks in advance and hope I wasn't rambling!!
Withdrawal feels just like the flu, only the worst flu one has ever experienced!
Are you quite sure you had flu, or could it have been withdrawal?
Please google Post Acute Withdrawal Syndrome (opiates) and read all you can about this, PAWS affects brain chemistry, serotonin, norepinephrine, endorphins and dopamine.
The depression you feel may be the reason you became addicted in the first place. Also opiate cessation can cause depression. Please make an appointment with a good psychiatrist for an evaluation, and an antidepressant, that is if you feel you need one. I had to see 3 shrinks to find the right anti-d that worked while I was in withdrawal, didn't have to take it long, but it sure helped.
Please post often, let us know how you are doing, we care,
I am wondering how you are doing now. I hope that you have had success with quitting. I am on my third day of withdrawing from hydrocodone (norco). I am feeling very very depressed. I also started taking hydrocodone to treat my depression a couple years ago. I came here looking for some support and encouragement, also. My biggest fear, like a lot of people that i have read posts from, is that I will never feel good again. oh, I am also taking cymbalta.
anyways, thank you both for your posts. they have given me some new information and a reinforced sense that i am not the only one feeling this way. if anyone knows from experience that it is going to get better, i would love to hear from you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Ihad a hard time coming off vicodine after taking it for about two years.a doctor has prescribed it?
Posted 5 Sep 2010 • 1 answer
Posted 7 Feb 2011 • 5 answers
Posted 19 Jun 2011 • 5 answers
Posted 11 Jul 2011 • 2 answers
Posted 24 Mar 2017 • 1 answer